Alert archive / Kansas / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Dodge City, KS

November 30, 2006Barber County, Comanche County, Kansas

NWS Dodge City, KS issued this winter storm warning at Nov 30, 2006, 2:36 AM CST for Barber County, Comanche County, Kansas. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2006, 2:36 AM CST (08:36 UTC)
Expired
Nov 30, 2006, 6:00 PM CST
In force
15 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS

The radar

The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 1:36 PM CSTSNOW 313 Ssw Lake City, KSDRIFTING TO AROUND A FOOT NEAR BUILDINGS.
Nov 30, 6:00 PM CSTHEAVY SNOW 6Kiowa, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
115 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 300836
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
236 AM CST THU NOV 30 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF
SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH
WINDS CAUSING AREAS OF BLOWING SNOW.

KSZ061>063-074-075-084-085-300945-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART...
RICHFIELD...HUGOTON...MOSCOW
236 AM CST THU NOV 30 2006 /136 AM MST THU NOV 30 2006/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW
ADVISORY.

AS THE STORM SYSTEM MOVES SOUTH OF FAR SOUTHWEST KANSAS EARLY THIS
MORNING...ACCUMULATING SNOWS HAVE WANED AND LITTLE IF ANY
ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

$$

KSZ089-090-301645-
/O.UPG.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
/O.NEW.KDDC.WS.W.0002.061130T0836Z-061201T0000Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
236 AM CST THU NOV 30 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND
PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO 7
INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE
LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON
VICINITIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER
GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE
VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD
TAPER OFF BY THE MID AFTERNOON HOURS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ076>078-080-081-086>088-301645-
/O.EXT.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/
HASKELL-GRAY-FORD-KIOWA-PRATT-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
236 AM CST THU NOV 30 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN
KANSAS MAINLY DURING THE MORNING HOURS WITH TOTAL SNOW ACCUMULATIONS
OF 2 TO 4 INCHES EXPECTED. IN ADDITION...STRONG NORTHERLY WINDS
BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UMSCHEID
4 follow-up statements
000 
WWUS43 KDDC 301524
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
924 AM CST THU NOV 30 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF
SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF
SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG
NORTH WINDS CAUSING AREAS OF BLOWING SNOW.

KSZ076>078-086>088-301630-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/
HASKELL-GRAY-FORD-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA
924 AM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW
ADVISORY. 

SNOWFALL HAS TAPERED OFF THIS MORNING WEST OF HIGHWAY 183. NO
ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED IN THIS AREA.
THEREFORE, THE SNOW ADVISORY WILL BE CANCELED. 

IT IS IMPORTANT TO NOTE THAT THERE WILL BE SOME SLICK SPOTS THIS
MORNING DUE TO SOME PATCHES OF SNOW PACK ON AREA ROADWAYS. DRIVE
CAREFUL THIS MORNING.

$$

KSZ089-090-302330-
/O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
924 AM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND
PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO
7 INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE
LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...
ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON VICINITIES. NORTH
WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE
BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS
THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY THE MID
AFTERNOON HOURS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ080-081-302330-
/O.EXT.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
KIOWA-PRATT-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT
924 AM CST THU NOV 30 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN
AND SOUTH CENTRAL KANSAS MAINLY DURING THE MORNING HOURS WITH
TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN
ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE
VISIBILITIES DOWN TO A MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 302059
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CST THU NOV 30 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF
SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF
SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG
NORTH WINDS CAUSING AREAS OF BLOWING SNOW.

KSZ080-302200-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
KIOWA-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND
259 PM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW
ADVISORY. 

THE BAND OF LIGHT TO MODERATE SNOW HAS NOW SHIFTED EAST OF KIOWA
COUNTY AND NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE,
THE SNOW ADVISORY WILL BE CANCELED.

$$

KSZ089-090-010000-
/O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
259 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST
FOR THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 4 TO 7 INCHES OF
TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS ACROSS COMANCHE
AND BARBER COUNTIES. NORTH WINDS OF 20 TO 30 MPH WITH
OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW
WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES.
THE SNOW SHOULD TAPER OFF BY EARLY EVENING.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ081-010000-
/O.CON.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
PRATT-
INCLUDING THE CITY OF...PRATT
259 PM CST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

BANDS OF SNOW WILL CONTINUE TO DEVELOP OVER PRATT COUNTY FOR THE
NEXT FEW HOURS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN
ADDITION... STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE
VISIBILITIES DOWN TO A MILE AT TIMES. THE SNOW WILL TAPER OFF BY
EARLY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 302251
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
451 PM CST THU NOV 30 2006

...SNOW WAS BEGINNING TO WIND DOWN...

.THE STORM SYSTEM OVER OKLAHOMA WAS PULLING EAST...TAKING MOST OF
THE ACCUMULATING SNOW EAST WITH IT. PARTS OF BARBER COUNTY WILL
STILL SEE ANOTHER 1/2 TO 1-INCH OF NEW SNOW THROUGH 6 PM CST.

KSZ089-010000-
/O.CAN.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
COMANCHE-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION
451 PM CST THU NOV 30 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

ACCUMULATING SNOW HAS ENDED AND MOVED EAST...THUS THE WINTER STORM
WARNING IS NOW CANCELLED.

$$

KSZ081-010000-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
PRATT-
INCLUDING THE CITY OF...PRATT
451 PM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW
ADVISORY. 

LITTLE OR NO ADDITIONAL SNOW IS EXPECTED THIS EVENING.

$$

KSZ090-010000-
/O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY
451 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST FOR
THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 3 TO 5 INCHES OF
TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS OF SOUTHEAST BARBER
COUNTY. NORTH WINDS OF 15 TO 30 MPH WILL CREATE BLOWING AND
DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF
MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY QUICKLY EARLY EVENING.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

12
000 
WWUS43 KDDC 010001
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CST THU NOV 30 2006

...SIGNIFICANT SNOW IS TAPERING OFF...

.THE STORM RESPONSIBLE FOR SNOWFALL TODAY WAS PULLING AWAY FROM
SOUTH CENTRAL KANSAS LATE THIS AFTERNOON. ONLY MINOR ACCUMULATION
IS EXPECTED FOR THE REST OF THIS EVENING.

KSZ090-010115-
/O.EXP.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY
601 PM CST THU NOV 30 2006

...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON.

LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED.

$$

12

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 2:27 PM CST, 12 hours 9 minutes earlier.

Area forecast discussion, Nov 29, 2:27 PM CST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
227 PM CST WED NOV 29 2006

.DAYS 1-2...

FORECAST CHALLENGES ARE SNOW AMOUNTS ACROSS FAR WEST AND SOUTH
NEAR THE OKLAHOMA BORDER, THEN OVERNIGHT LOWS WITH ANY SNOW COVER.

WILL KEEP SNOW ADVISORY GOING IN THE WEST THROUGH 3 AM THEN ADD A
SNOW ADVISORY FOR 1 TO 3 INCHES IN THE SOUTH FROM MEADE TO
ASHLAND, COLDWATER, PRATT, AND MEDICINE LODGE. UKMET IS A BIT MORE
SOUTH AND SLOWER THAN THE GFS WITH STRONG UPPER LEVEL CLOSED LOW. SO
WITH THIS IN MIND WILL GO WITH A BLENDED QPF AND SNOW AMOUNTS
WHICH WOULD GIVE ANYWHERE FROM 1 TO 3 INCHES. THIS LINES UP WITH
HPC WWD GRAPHICS. ALSO WITH AN ARCTIC AIRMASS THE SNOW RATIOS
SHOULD BE 15 TO 25 TO 1 SO EVEN THOUGH LIGHT QPF EXPECTED THE SNOW
ACCUMULATIONS SHOULD BE IN THE 1 TO 3 INCH RANGE ESPECIALLY ALONG
THE OKLAHOMA BORDER TO MEDICINE LODGE. WILL KEEP THE ADVISORY TILL
6 PM THURSDAY. AS THE UPPER LOW QUICKLY MOVES EAST THE SUN SHOULD
COME OUT IN THE WEST CWA ON THURSDAY. THEN WINDS WILL FALL BELOW
10 MPH THURSDAY NIGHT WITH CLEARING SKIES. THIS WILL ALLOW TEMPS
TO FALL INTO THE SINGLE DIGITS MOST AREAS ESPECIALLY WHERE THERE
IS SOME SNOW ON THE GROUND. FOR FRIDAY LOOK FOR MOSTLY SUNNY SKIES
WITH HIGHS IN THE LOW TO MID 40S EXCEPT FAR SOUTHEAST IF ANY SNOW
REMAINS.

.DAYS 3-7...

NO MAJOR CHANGES ARE PLANNED TO THE GOING EXTENDED FORECAST.

AFTER THE CURRENT SYSTEM EXITS THE AREA THURSDAY, BROAD TROUGHINESS
WILL DEVELOP OVER THE MIDWEST WITH A RIDGE ALONG THE WEST COAST.
THIS SHOULD HELP TO BRING REINFORCING COLD AIR INTO THE REGION
SATURDAY. THE GFS BRINGS A GLANCING BLOW OF ARCTIC AIR WHILE THE
ECMWF KEEPS THE COLDEST AIR OFF TO OUR NORTHEAST. GIVEN THE
UNCERTAINTY WILL HEDGE IN THE MIDDLE, WHICH GOES IN LINE WITH THE
PREVIOUS FCST. THERE COULD ALSO BE SOME FLURRIES WITH THE INDIVIDUAL
WAVES THAT RIPPLE THRU THE PATTERN OVER THE WEEKEND, BUT NOT
ANYTHING WORTH ADDING A SLGT CHC POP FOR. THE GFS AND ECMWF DIVERGE
TOWARD EARLY NEXT WEEK WITH THE ECMWF KEEPING US IN A FLATTER AND
THEREFORE WARMER WNW FLOW PATTERN ALOFT WHILE THE GFS TRIES TO
MAINTAIN THE DEEP TROUGH OVER THE MIDWEST. IF THE GFS IS RIGHT A
FRONT WOULD USHER IN COOLER TEMPS FOR TUESDAY AND WEDNESDAY (DAYS 6
AND 7). HOWEVER, GIVEN THE UNCERTAINTY AM RELUCTANT TO MAKE ANY
DRASTIC CHANGES NOW. THE REFORECAST ENSEMBLES FROM CDC POINT TO MORE
OF A ZONAL PATTERN ACROSS KANSAS IN THE 8 TO 10 DAY TIME FRAME, SO
WILL LEAVE THE CURRENT 8 TO 10 DAY FORECAST ALONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  11  26   7  41 /  50  10   0   0
GCK   8  26   6  41 /  80  10   0   0
EHA  10  27   6  43 /  80  10   0   0
LBL  11  27   6  42 /  80  20   0   0
HYS   8  23   7  41 /  40  10   0   0
P28  16  25  10  39 /  70  80   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 3 AM CST /2 AM MST/ THURSDAY FOR KSZ061>063-
074>076-084>086.

SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR
KSZ081-087>090.

&&

FN06/27
Hazardous weather outlook, Nov 29, 3:16 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
316 PM CST WED NOV 29 2006

KSZ061>063-074>076-084>086-301100-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-MORTON-SEWARD-STANTON-STEVENS-
316 PM CST (216 PM MST) WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON
TO 3 AM CST /2 AM MST/ THURSDAY.

A POWERFUL WINTER STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL
CONTINUE TO GAIN STRENGTH AND MOVE SOUTHEAST THIS AFTERNOON. SNOW
WILL CONTINUE TO DEVELOP THIS MORNING AND CONTINUE THROUGH
THE OVERNIGHT HOURS. SNOWFALL ACCUMULATIONS OF UP TO 3 INCHES ARE
POSSIBLE ACROSS THE ADVISORY AREA. LOCALLY HIGHER AMOUNTS CAN BE
EXPECTED WITH SOME BANDS OF HEAVIER SNOW. SNOW WILL GRADUALLY COME TO
AN END BY LATE TONIGHT.

WIND CHILL TEMPERATURES WILL FALL BELOW ZERO TONIGHT WITH STRONG
NORTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ROAD
CONDITIONS.

KSZ030-031-043>046-064>066-077>080-301100-
EDWARDS-ELLIS-FORD-GRAY-HODGEMAN-KIOWA-LANE-NESS-PAWNEE-RUSH-SCOTT-
STAFFORD-TREGO-
316 PM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL WINTER STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL
CONTINUE TO GAIN STRENGTH AND MOVE SOUTHEAST THIS AFTERNOON. SNOW IS
EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT
HOURS. SNOWFALL ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ACROSS THE
AREA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED WITH BANDS OF HEAVIER
SNOW. SNOW WILL GRADUALLY COME TO AN END BY THURSDAY MORNING.

WIND CHILL TEMPERATURES WILL FALL BELOW ZERO TONIGHT WITH STRONG
NORTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ROAD
CONDITIONS.

KSZ081-087>090-301100-
BARBER-CLARK-COMANCHE-MEADE-PRATT-
316 PM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM THURSDAY
EVENING.

A POWERFUL WINTER STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL
CONTINUE TO GAIN STRENGTH AND MOVE SOUTHEAST THIS AFTERNOON INTO NEW
MEXICO AND THEN EAST ACROSS THE TEXAS PANHANDLE INTO OKLAHOMA BY
TOMORROW. SNOW WILL DEVELOP LATE TONIGHT AND IS EXPECTED TO CONTINUE
THROUGH MUCH OF THE DAY THURSDAY BEFORE TAPERING OFF. SNOWFALL
ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE ACROSS THE ADVISORY
AREA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED WITH SOME BANDS OF
HEAVIER SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ROAD
CONDITIONS.

LACY

Nearby

Winter Storm Warnings in Kansas, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.